MAUDE Adverse Event Report: ABBOTT VASCULAR GRAFTMASTER RX CORONARY STENT GRAFT SYSTEM; CORONARY STENT DELIVERY SYSTEM

ABBOTT VASCULAR GRAFTMASTER RX CORONARY STENT GRAFT SYSTEM; CORONARY STENT DELIVERY SYSTEM
Catalog Number 1012581-16
Medical Device Problem Code Patient-Device Incompatibility (2682)
Health Effect - Clinical Codes Unspecified Heart Problem (4454); No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 06/13/2023
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that the procedure was to treat a perforation in the left anterior descending (lad) coronary artery.The 3.5x16 mm graftmaster covered stent was implanted; however, the perforation was not sealed.While the graftmaster covered stent reportedly did not cause or contribute to complications or adverse events, the patient ultimately expired.No additional information was provided.
 
Additional Manufacturer Narrative
Manufacturer's investigation is still pending at this time.Results and conclusions will be provided in the final report.
 
Event or Problem Description
It was reported that the procedure was to treat a perforation in the left anterior descending (lad) coronary artery.The 3.5x16 mm graftmaster covered stent was implanted; however, the perforation was not sealed.While the graftmaster covered stent reportedly did not cause or contribute to complications or adverse events, the patient ultimately expired.Subsequent to the initially filed report, it was reported that the patient presented with st elevated myocardial infarction.There was no issue with the graftmaster, it just did not seal the perforation.Balloon dilatations were performed on the graftmaster stent but aborted as the patient required cardiopulmonary resuscitation (cpr) due to ventricular fibrillation.There were no adverse effects due to the graftmaster and the physician stated that the device did not cause or contribute to the patient death as the patient was declining toward death prior to use of the graftmaster.The cause of death was ventricular fibrillation which the patient never recovered from.No additional information was provided.
 
Additional Manufacturer Narrative
The device was not returned for analysis.A review of the lot history record identified no manufacturing nonconformities issued to the reported lot that would have contributed to this event.Additionally, a review of the complaint history identified no similar incidents from this lot.The investigation was unable to determine a conclusive cause for the reported patient-device incompatibility/device operates differently (failure to seal)/stent graft leak; however, the reported patient effect of unrelated death was due to ventricular fibrillation which the patient never recovered from and not related to the device or procedure.There is no indication of a product quality issue with respect to manufacture, design, or labeling.B2 - outcomes attributed to ae: "death" was removed and replaced with "na".H1 - type of reportable event updated from "death" to "serious injury." h6 - health effect - impact code 1802 was removed and code 4641 was added; health.Effect - clinical code 4454 was removed and code 4582 was added.

Brand Name
GRAFTMASTER RX CORONARY STENT GRAFT SYSTEM
Common Device Name
CORONARY STENT DELIVERY SYSTEM
Manufacturer (Section D)
ABBOTT VASCULAR
26531 ynez rd.
temecula CA 92591 4628
Manufacturer (Section G)
ABBOTT VASCULAR, REG # 3005718570 (P099)
cashel road
clonmel tipperary
EI  
Manufacturer Contact
lindsey bell
26531 ynez rd.
temecula, CA 92591-4628
9519143996
MDR Report Key18337764
Report Number2024168-2023-14089
Device Sequence Number6937771
Product Code MAF
UDI-Device Identifier08717648176395
UDI-Public08717648176395
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
PMA/510(K) Number
H000001
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2023
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 01/12/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date02/29/2024
Device Catalogue Number1012581-16
Device Lot Number2033141
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 11/22/2023
Supplement Date Received by Manufacturer12/21/2023
Initial Report FDA Received Date12/15/2023
Supplement Report FDA Received Date01/12/2024
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured03/31/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention; Death;
Patient Age76 YR
Patient SexFemale
Patient Weight71 KG